• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

venlafaxine help!!

M

matty15

Member
Joined
Jan 1, 2010
Messages
9
i am 20 years old and have been on venlafaxine for 3 years almost to the day. i am only on 37.5mg once a day for anxiety but have decided to come off them. i have spoken to carer about this but i have almost decided to do this on my own back. i have found that if i was to miss a tablet i would feel horrible the next day - very disoriantated, felt like i had pressure in my head and very tired and depressed!

on sunday i cut a tablet in half - all ok on monday.
monday i cut it into a quater - Tuesday all ok - i was now very excited about coming off them as i had set this as a challenge in the new year, but i took nothing last night and have the symtoms i described above, but not as bad as i have had them before. i just feel very tired and sometime if i move quick it takes my head a bit of time to catch up and kinda feels like i have a little rush in my head.

i have felt great recently, very happy, quite hyper and not worried at all. am i doing the right thing?

thanks matt
 
DiagnosisBipolar2

DiagnosisBipolar2

Well-known member
Joined
May 25, 2009
Messages
261
Location
Wiltshire
In short no. You should never stop any medication off your own back, go and talk to your GP. They are professionals and that is what they are there for.
 
rollinat

rollinat

Well-known member
Founding Member
Joined
Apr 24, 2008
Messages
1,816
It would be a good idea to talk it through with your doctor. It may well be easier for you if you reduced more slowly, though, as it gives your body time to adjust to the new dose. I am reducing one of my meds just now and take the normal dose one night then 3/4 dose the next and so on, then will do 2 nights of the reduced dose and one night normal dose - so it will take me a while but hopefully will make it easier.

Take care and hope it works out for you.
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,720
Location
Yorkshire
yes, I would go and get advice - ven can have some tricky withdrawl symptoms... I know this from experience whenever I forget a dose - I know that spaced out feeling very well.

Well done for feeling so goo, that's great. Enjoy it.

Let us know how you get on,
Honey.
 
M

matty15

Member
Joined
Jan 1, 2010
Messages
9
a few people have said i should get advice. i did talk it over with someone from the mental health service i attend, but i havent been for over 4 months and cant really remeber what we said!!

what are the withdrawall symptoms, just the ones i have descibed or are there more. i dont feel to bad tbh, and i really want to give this a good go. i am not taking anything again tonight.
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,720
Location
Yorkshire
Hi there, the advice would be about how to make a staggered withdrawl like that experienced by rollinat so that you don't experience any side effects. Common side effects of withdrawing from ven, that I've heard of iclude that spaced out feeling, brain zaps (literally like having an electric current passed across your brain) and anxiety. I think there's a fuller list on wiki I think. Having said that you are on a low dose (I'm on 375mg a day) so you may not be affected as much. I would still check things out with your gp.

Take care,
Honey, x
 
W

Watercolours

Well-known member
Joined
Feb 20, 2010
Messages
66
Ideally you should seek advice from your GP about withdrawing off drugs, this particular AD is a bugger for coming off and is renowned for causing ‘brain zaps’ and having bad withdrawals symptoms,

I’m taking 300mg a day, I’d hate to have to come down off that!
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
I experienced horrible side effects from venlafaxine and even worse ones stopping it - it is well known for discontinuation symptoms. I wouldn't advise doing it without supervision from your doctor
 
Top